Best answer: Is Sudafed better than Benadryl?

Sudafed is also used to relieve nasal congestion due to the common cold. Benadryl and Sudafed belong to different drug classes. Benadryl is an antihistamine and Sudafed is a decongestant. Benadryl and Sudafed are available in generic form and over-the-counter (OTC).

Is Benadryl or Sudafed better for sinus congestion?

Benadryl (Diphenhydramine) Clears your sinuses. Sudafed (Pseudoephedrine) relieves stuffy nose, but it could keep you up at night.

Is it safe to take Sudafed and Benadryl together?

No interactions were found between Benadryl and Sudafed 12-Hour. This does not necessarily mean no interactions exist. Always consult your healthcare provider.

Is it better to take a decongestant or antihistamine?

If you have nasal or sinus congestion, then a decongestant can be helpful. If you have drainage — either a runny nose or postnasal drip or itchy, watery eyes — then an antihistamine may be helpful. Over-the-counter antihistamines often make people drowsy; decongestants can make people hyper or keep them awake.

IT IS INTERESTING:  Can you use Flonase 3 times a day?

Is Benadryl good for sinus congestion?

Along the same lines as OTC options, antihistamine medications, such as Sudafed, Claritin, Zyrtec or Benadryl, can also offer sinus infection symptom relief. While these medications specifically target allergy symptoms, sinus infection symptoms can be similar, making antihistamines worth a try.

What is the most effective sinus decongestant?

Best Overall: GoodSense Nasal Decongestant

One tablet of this non-drowsy formula every four hours—but no more than six tablets in 24 hours—promises to temporarily ease any sinus congestion and pressure that comes along with colds, hay fever, and allergies.

How quickly does Sudafed work?

Pseudoephedrine starts to work in 15 to 30 minutes, but you should feel a lot better after 30 to 60 minutes. How long can I take it for? Pseudoephedrine can be taken for a few days, usually up to 5 to 7 days, for the short-term relief of a stuffy or blocked nose.

Can Sudafed make you itchy?

A very serious allergic reaction to this drug is unlikely, but seek immediate medical attention if it occurs. Symptoms of a serious allergic reaction may include: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.

Can you take an antihistamine with Sudafed?

Allegra-D (fexofenadine with pseudoephedrine) is an antihistamine combined with the same active ingredient as Sudafed. It is used to treat seasonal allergies and relieve nasal congestion and sinus pressure. It is sold over the counter, and a generic version is also available.

Can I take a decongestant and an antihistamine at the same time?

Antihistamine and decongestant combinations are used to treat the nasal congestion (stuffy nose), sneezing, and runny nose caused by colds and hay fever.

IT IS INTERESTING:  How long can you safely take Claritin D?

What is the best natural antihistamine?

The 4 Best Natural Antihistamines

  • Antihistamines.
  • Stinging nettle.
  • Quercetin.
  • Bromelain.
  • Butterbur.
  • Takeaway.

What is the most effective antihistamine?

If your allergies only appear sporadically – say when pollen count is high or you have that random encounter with your friend’s cat – fast-acting antihistamines will be your best bet. These include medications like Benadryl (diphenhydramine), Claritin (loratidine), Allegra (fexofenadine), and Zyrtec (cetirizine).7 мая 2018 г.

How can I permanently cure sinusitis?

Treatments for chronic sinusitis include:

  1. Nasal corticosteroids. …
  2. Saline nasal irrigation, with nasal sprays or solutions, reduces drainage and rinses away irritants and allergies.
  3. Oral or injected corticosteroids. …
  4. Aspirin desensitization treatment, if you have reactions to aspirin that cause sinusitis.

How can I unclog my nose quickly?

Here are eight things you can do now to feel and breathe better.

  1. Use a humidifier. A humidifier provides a quick, easy way to reduce sinus pain and relieve a stuffy nose. …
  2. Take a shower. …
  3. Stay hydrated. …
  4. Use a saline spray. …
  5. Drain your sinuses. …
  6. Use a warm compress. …
  7. Try decongestants. …
  8. Take antihistamines or allergy medicine.

Does Flonase help sinus pressure?

Do Nasal Sprays Treat Sinus Infection? Treating a sinus infection means unblocking and draining the sinuses. Corticosteroid nasal sprays such as Flonase and Nasacort are the best source for treatment because they help reduce swelling in the nasal passages.

What can I take instead of Sudafed?

(Pseudoephedrine)

  • Sudafed (pseudoephedrine) Prescription or OTC. 82% of people say it’s worth it. …
  • 4 alternatives.
  • Phenylephrine (phenylephrine) Prescription or OTC. 44% of people say it’s worth it. …
  • Flonase (fluticasone) Prescription or OTC. …
  • Nasacort AQ (triamcinolone) Prescription or OTC. …
  • Afrin (oxymetazoline) Prescription or OTC.
IT IS INTERESTING:  Can you take an antihistamine with Claritin?
No runny nose